# SDR 99ZZZX376

- Difficulty date: December 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N24MG
- Make and model: Piper PA-31-325
- Aircraft serial: 317512049
- Engine: Lyc LTIO540F2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Bolt
- Part number: SL12596
- Condition: Failed
- Location: Rt Engine
- Part time: 447 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED RT ENGINE RUNS ROUGH.  FOUND NO COMPRESSION NR 6 CYLINDER.  FOUND METAL IN MAIN OIL SCREEN.  FOUND NR 6 ROD BOLT BROKEN AND CONNECTING ROD BROKEN LOOSE FROM CRANKSHAFT.  MAJOR DAMAGE TO CRANKCASE, CRANKSHAFT, ROD, AND CYLINDERS.  SUBMITTER SUSPECTED IMPROPER HEAT TREATMENT OF ROD BOLT.  BOLT TO BE SENT TO THE MANUFACTURER FOR FURTHER TESTING.
